Aug 6, 2013
I have been on Norvir, Fuzeon, Issentriss, Didasone,aspirin (now since I had a stroke) and lipotor and ambien. I am very depressed about the belly fat and was thinking of having Mesotherapy or use laser therapy. I am at a point where I am going to even try liposunction which I am scared of. I have noticed my character changing. I am more angry than happy and have started buying clothes that are 2 sizes bigger to cover my abdominal area. All the FAT is sitting right under my breasts by the xyphoid area and it PROTRUDES, BUT, around my belly button there is a lot of muscle and flat. This protruding section of fat makes me feel like regurgitating after I eat. I ran 300 stairs X4 everyday and do treadmill and sit ups. I still fit my pants which are a size 5 junior BUT the zipper and butons wont close. I am so sick of this and sometimes feel like stopping the meds. I am undetectable and my DR won't change my meds especially Norvir and tells me because I have been on my meds for years there is nothing suitable for me. I feel he has not tried hard enough and I know there is a lot of new drugs. Please HELP!!
| Response from Dr. Henry
Determining the fat distribution can be helpful (abdominal CT scan) to understand the distribution of subcutaneous fat (more amendable to liposuction/surgery) than intra-abdominal fat. Surgery can be helpful but often is expensive. Growth hormone or growth hormone releasing factors can modestly decrease intraabdominal fat (given as shots, very expensive, benefit wanes when stopped). Genetics (family history), aage, time with HIV, level of lowest CD4 count (nadir) and other factors can influence risk for HIV related fat problems. Dealing with cosmetic problems/appearance is very difficult. I have shared a book with some patients (Life Itself by Roger Ebert) that is an autobiography of a person who managed to still work and find merit in life and helping others even when dealing with terrible health issues. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.